Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 16, NWS Pueblo, CO

May 23, 2005El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 23, 2005, 2:06 PM MDT for El Paso County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2005, 2:06 PM MDT (20:06 UTC)
Expired
May 23, 2005, 3:00 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2730 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 232007
SVRPUB
COC041-232100-
/O.NEW.KPUB.SV.W.0016.050523T2006Z-050523T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT MON MAY 23 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

* UNTIL 300 PM MDT.

* AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS CENTERED 7 MILES SOUTHEAST OF CALHAN...OR 32 MILES EAST
  OF COLORADO SPRINGS...AND WAS MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTHEAST OF RUSH BY 235 PM MDT...
  AND RURAL NORTHEAST EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3909 10428 3892 10438 3875 10406 3902 10406

$$
4 follow-up statements
000 
WWUS55 KPUB 232016
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT MON MAY 23 2005

COC041-232100-
/O.CON.KPUB.SV.W.0016.000000T0000Z-050523T2100Z/
EL PASO CO-
215 PM MDT MON MAY 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN EL PASO COUNTY
UNTIL 300 PM MDT...

AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 9 MILES NORTHWEST OF RUSH...OR ABOUT 34 MILES
EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS INCREASED IN INTENSITY BETWEEN 205 PM AND 215 PM MDT.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTHEAST OF RUSH BY 245 PM MDT...
  AND AFFECT RURAL NORTHEAST EL PASO COUNTY THROUGH 300 PM MDT.

LAT...LON 3909 10428 3892 10438 3875 10406 3902 10406

$$
000 
WWUS55 KPUB 232028
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT MON MAY 23 2005

COC041-232100-
/O.CON.KPUB.SV.W.0016.000000T0000Z-050523T2100Z/
EL PASO CO-
227 PM MDT MON MAY 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN EL PASO COUNTY
UNTIL 300 PM MDT...

AT 222 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS CENTERED 7 MILES NORTHWEST
OF RUSH...OR ABOUT 34 MILES EAST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER RUSH BY 250 PM MDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING
FOR SOUTHEASTERN COLORADO.

LAT...LON 3909 10428 3892 10438 3875 10406 3902 10406

$$
000 
WWUS55 KPUB 232034
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT MON MAY 23 2005

COC041-232100-
/O.CON.KPUB.SV.W.0016.000000T0000Z-050523T2100Z/
EL PASO CO-
233 PM MDT MON MAY 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN EL PASO COUNTY
UNTIL 300 PM MDT...

AT 231 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS CENTERED NEAR YODER...OR ABOUT 34 MILES EAST OF
COLORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS RAPIDLY INTENSIFIED AND HAS BEGUN TO SHOW SIGNS OF 
ROTATION.

HAIL UP TO THE SIZE OF A QUARTER WAS REPORTED 4 MILES NORTHWEST OF 
RUSH. 

THE SEVERE THUNDERSTORM WILL BE...
  OVER RUSH BY 300 PM MDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING
FOR SOUTHEASTERN COLORADO.

LAT...LON 3908 10428 3891 10438 3864 10406 3897 10406

$$
000 
WWUS55 KPUB 232048
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT MON MAY 23 2005

COC041-232100-
/O.CON.KPUB.SV.W.0016.000000T0000Z-050523T2100Z/
EL PASO CO-
248 PM MDT MON MAY 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN EL PASO COUNTY
UNTIL 300 PM MDT...

AT 244 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS CENTERED NEAR RUSH...OR ABOUT 37 MILES EAST OF
COLORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER RUSH BY 255 PM MDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING
FOR SOUTHEASTERN COLORADO.

LAT...LON 3908 10428 3891 10438 3864 10406 3897 10406

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:20 AM MDT, 9 hours 46 minutes earlier.

Area forecast discussion, May 23, 4:20 AM MDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
420 AM MDT MON MAY 23 2005

.SHORT TERM...
(TODAY AND TONIGHT)

...SEVERE POTENTIAL OVER THE EAST AGAIN TODAY...
...SNOWMELT FLOOD POTENTIAL CONTINUES...

LOTS OF LOW LEVEL MOISTURE FEEDING INTO THE EAST THIS MORNING...
BEHIND LAST EVENINGS CONVECTION OVER THE PLAINS.  DEWS ARE IN THE
LOW AND MID 60S ACROSS THE FAR EASTERN PLAINS...WITH GENERALLY LOW
TO MID 50S UP AGAINST THE MOUNTAINS...INCLUDING THE I-25 CORRIDOR.
11-3.9 IMAGERY SHOWS LOWS CLOUDS OVER THE PLAINS EAST OF LA
LA JUNTA...TRYING TO WORK UP THE ARKANSAS.  HAVE ADDED SOME
MORNING LOW CLOUDS/PATCHY FOG TO THE GRIDS OVER THE PLAINS FOR EARLY
THIS MORNING.  MODELS/WV IMAGERY SEEM TO HAVE A GOOD DEAL OF DRY
AIR MOVING IN THIS AFTERNOON...AS FAR EAST AS THE I-25 CORRIDOR...
BUT HOLDING ONTO THE LOW LEVEL MOISTURE FARTHER EAST.  NOT SURE
WHAT TO THINK OF THIS.  MODELS HAVE I-25 CORRIDOR DEWS DROPPING FROM
THEIR CURRENT LEVELS IN THE LOW AND MID 50S TO THE LOW AND MID 30S
BY 21Z.  YET SURFACE WINDS ARE FORECAST TO REMAIN LIGHT AND
EASTERLY.  SUCH A DROP IN DEWS SEEMS PRETTY EXTREME.  I REALIZE...
OF COURSE...THAT SOMETIMES THE MODELS MAKE THESE CALCULATIONS A LOT
BETTER THAN ME.  SO...IM NOT BLOWING THEM OFF...JUST BEING
SUSPICIOUS.  ANYWAY...WILL KEEP CURRENT ISOLATED TO SCATTERED POPS
GOING AS IS...AND CONTINUE THE SEVERE THREAT PER SPC DAY 1 OUTLOOK
FOR THE EASTERN PLAINS.  CAPES OVER THE EAST WILL AT LEAST REACH
THE 1000-2000 J/KG RANGE.  CIN LOOKS TO BE GONE BY MID TO LATE
AFTERNOON.  SHEAR IS THERE...WITH 0-6KM BULK VALUES OF AT LEAST
40KTS OR SO.  ACCORDING TO EVENING SHIFT YESTERDAY...SEVERE STORMS
THAT DEVELOPED AROUND KTAD HAD NO TROUBLE ROTATING. SO...WILL
MENTION A FEW SEVERE STORMS AFTER 200 PM TODAY ON THE EASTERN
PLAINS.

FLOOD POTENTIAL CONTINUES IN THE UPPER RIO GRANDE BASIN.  LATEST
REPORTS FROM THE RIO GRANDE AT DEL NORTE RIVER GAGE HAVE THE RIVER
STAGE BETWEEN 5.3 AND 5.4 FEET...JUST 1-2 TENTHS OF A FOOT BELOW
FLOOD STAGE.  MODELS HAVE THE RIVER GOING ABOVE FLOOD STAGE THIS
MORNING AND THEN REMAINING NEAR OR A LITTLE ABOVE FLOOD STAGE UNTIL
THURSDAY AFTERNOON.  LATEST READINGS FROM THE RIVER GAGE HAVE
ACTUALLY SLOWED THE PACE OF THE RISE...OR EVEN DROPPED THE RIVER
LEVEL JUST A BIT.  THIS MAKES NO SENSE AS YESTERDAY WAS JUST AS HOT
IN THE SAN JUANS AS THE DAY BEFORE...AND THERE IS STILL AMPLE SNOW
TO MELT...SO WOULD EXPECT A CONTINUED STEEP RISING LIMB UNTIL ALL OF
YESTERDAYS RUNOFF MOVES THROUGH THE RIVER AT DEL NORTE.  THIS
HASNT BEEN OCCURRING UNTIL BETWEEN 6 AND 9 AM EACH DAY.  NOT SURE IF
SOME WATER IS BEING DIVERTED...OR IF MAYBE SOME WATER IS
SPILLING OUT OF THE RIVER BANKS SOMEWHERE.  THE RIO GRANDE AT
ALAMOSA IS NOW WITHIN A COUPLE FEET OF FLOOD STAGE.  WILL CONTINUE TO
MONITOR. SMALL STREAM FLOOD ADVISORY WILL CONTINUE FOR THE UPPER RIO
GRANDE BASIN AS PLENTY OF SMALL STREAMS ARE BANKFULL OR OUT OF BANKS
ACCORDING TO LATEST DCP REPORTS.  IN THE ARKANSAS BASIN...RIVERS AND
STREAMS CONTINUE TO RISE BUT ARE STILL WITHIN BANKS.  A FEW POINTS...
INCLUDING THE ARKANSAS AT LEADVILLE...AND THE PURGATOIRE AT MADRID
ARE GETTING WITHIN A COUPLE FEET OF FLOOD STAGE.  WILL CONTINUE TO
MONITOR THESE. LOOK FOR AN UPDATED FLOOD WARNING...FLOOD ADVISORY...
AND FLOOD POTENTIAL OUTLOOK THIS MORNING. LW

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

GENERAL TREND FOR THE EXTENDED FORECAST CONTINUES TO BE ONE OF WARM
CONDITIONS FOR THE WESTERN MTS AND HIGH VALLEYS...WITH A DAILY
THREAT OF AFTN AND EVE CONVECTION FOR THE E PLAINS AND E SLOPES.
THIS IS DUE TO THE HIGH PRESSURE PERSISTING OVER THE DESERT
SW...WITH MULTIPLE SURGES MOVING ACROSS THE N ROCKIES AND N
PLAINS. BY THURS THE RIDGE AMPLIFIES OVER THE WESTERN US...
DEVELOPING NW FLOW ALOFT FOR THE STATE. HOWEVER...LATEST RUNS OF NAM
AND GFS INDICATE A SLIGHT CHANGE FOR TUE AND WED.

TUESDAY: MODELS ARE SHOWING A DELAY IN THE ONSET OF PCPN FOR THE CWA
TUESDAY AFTN EVEN THOUGH LOW LEVEL EASTERLY MOISTURE FEED IS STILL
THERE. THIS TRANSLATES TO SLIGHTLY WARMER MAX TEMPS...WITH PCPN
DEVELOPING ACROSS THE E PLAINS AND E SLOPES OF THE SOUTHERN FRONT
RANGE MID TO LATE AFTN. DURING THE EVENING ISOLATED CONVECTION IS
POSSIBLE OVER THE CENT MTS...SO HAD TO ADD POPS THERE. IN ADDITION...
INCREASED MAX TEMPS FOR THE EAST BY 2 TO 5 DEGREES EVEN THOUGH THIS
IS STILL BELOW LATEST GUIDANCE. WANTED TO MOVE THE FORECAST IN THAT
DIRECTION...BUT NOT CONFIDENT ENOUGH TO BUY THE SOLUTION WHOLESALE
SINCE THIS IS A RECENT DEVELOPMENT. FINALLY...MCS IS EXPECTED TO
DEVELOP OVER THE CENT PLAINS LATE NIGHT AND PERSIST ALL NIGHT...SO
INTRODUCED ISOLATED TO LOW SCATTERED POPS FOR THE FAR E OVERNIGHT.

WEDNESDAY: WASH-BACK FROM THE MCS SHOULD FEED PLENTY OF MOISTURE
INTO THE E PLAINS WED MORN...AND LATEST GUIDANCE COOLED MAX TEMPS
CONSIDERABLY. PAINTED ALL OF THE E PLAINS AND E MTS WITH ISOLATED
POPS BEGINNING AT NOON...BUT THIS WILL HAVE TO BE FINE TUNED IN
LATER FORECAST PACKAGES. INCREASED CLOUD COVER AS WELL.

THURSDAY THROUGH SUNDAY: VERY LITTLE ADJUSTMENTS NEEDED AND MADE AT
THIS POINT IN THE FORECAST. THERE IS THE HINT OF THE BEGINNING OF
SOME WARMING FOR THE E ON SUNDAY...BUT FOR NOW ISOLATED AFTN AND
EVE POPS DAILY FOR THE EAST LOOKS REASONABLE. AS FOR THE WEST...
FULLY EXPECT LINGERING HYDROLOGIC CONCERNS INTO NEXT WEEKEND AS THE
TEMPS STAY ABOVE NORMAL. MIN TEMPS TRY TO TREND DOWN TOWARDS FREEZING
FOR THE HIGHER ELEVATIONS BY SAT WHICH WOULD ALLEVIATE THE NOCTURNAL
SNOWMELT. MOORE//

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

50/27
Hazardous weather outlook, May 23, 12:40 PM MDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT MON MAY 23 2005

COZ058>089-093>099-241300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
1240 PM MDT MON MAY 23 2005

...FLOOD WARNING IN EFFECT FOR THE UPPER RIO GRANDE AT DEL
NORTE UNTIL THURSDAY AFTERNOON...
...URBAN AND SMALL STREAM FLOOD ADVISORY FOR THE UPPER RIO GRANDE
BASIN IN EFFECT UNTIL WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS WILL OCCUR OVER THE EASTERN PLAINS OF
COLORADO THIS AFTERNOON. A FEW OF THESE STORMS WILL BE SEVERE AND
BE CAPABLE OF VERY LARGE HAIL AND WIND GUSTS TO 70 MPH. A TORNADO OR
TWO MAY OCCUR WITH THE BEST CHANCES LOCATED EAST OF A LINE FROM
BLACK FORREST TO LA JUNTA TO SPRINGFIELD. A SEVERE THUNDERSTORM
WATCH OR TORNADO WATCH MAY BE NEEDED FOR THE EASTERN PLAINS THIS
AFTERNOON.

HIGH FLOWS WILL CONTINUE ACROSS THE UPPER RIO GRANDE BASIN TODAY AND
TONIGHT. A FLOOD WARNING IS IN EFFECT FOR THE UPPER RIO GRANDE AT DEL
NORTE WHERE THE RIVER IS EXPECTED TO REACH FLOOD STAGE THIS MORNING.
AS OF 6 AM MONDAY...THE RIVER WAS 2 TENTHS OF A FOOT BELOW FLOOD
STAGE.

NUMEROUS SMALLER STREAMS ACROSS THE UPPER RIO GRANDE BASIN WILL
CONTINUE TO SEE MINOR LOWLAND FLOODING THROUGH AT LEAST WEDNESDAY
MORNING. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT
THROUGH WEDNESDAY MORNING FOR THESE AREAS.  THIS INCLUDES THE SAN
LUIS VALLEY.

IN THE ARKANSAS BASIN...INCLUDING LAKE AND CHAFFEE COUNTIES...AND
EVERYTHING EAST OF THE SANGRE DE CRISTO MOUNTAINS...RIVERS AND
STREAMS ARE EXPECTED TO RUN HIGH AND FAST TODAY...BUT THEY SHOULD
REMAIN WITHIN THEIR BANKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

IN ADDITION TO THE SNOWMELT FLOOD POTENTIAL MENTIONED IN THE DAY
ONE SECTION OF THIS OUTLOOK...THE THREAT OF SEVERE STORMS WILL
PERSIST THROUGH THE WEEK. A COMBINATION OF NORTHWEST FLOW ALOFT AND
LOW LEVEL UPSLOPE FLOW...WILL SET THE STAGE FOR ISOLATED AFTERNOON
AND EVENING THUNDERSTORMS EACH DAY...WITH A FEW STORMS LIKELY BEING
SEVERE.

FOR MORE DETAILS ON THE ONGOING SNOWMELT FLOOD POTENTIAL OVER
SOUTHERN COLORADO...PLEASE LINK TO THE WEB SITE FOR THE NATIONAL
WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUB.  CLICK ON THE NEWS OF
THE DAY LINKS...OR THE MAP OF SOUTH CENTRAL AND SOUTHEAST COLORADO.
YOU CAN ALSO CLICK ON RIVERS AND LAKES FROM THE LEFT HAND MENU
...AND THEN CLICK ON TEXT PRODUCTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALONG THE I-25 CORRIDOR AND THE SOUTHEAST PLAINS AFTER 1 PM
TODAY.

HODANISH/LW/MM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 6:17 PM MDTSevere Thunderstorm WarningPUBLas Animas61 min
May 22, 7:44 PM MDTSevere Thunderstorm WarningPUBLas Animas44 min
May 23, 2:52 PM MDTSevere Thunderstorm WarningPUBEl Paso20 min
May 23, 4:41 PM MDTSevere Thunderstorm WarningPUBLas Animas64 min
May 23, 5:29 PM MDTSevere Thunderstorm WarningPUBBaca20 min
May 23, 5:33 PM MDTSevere Thunderstorm WarningPUBPueblo75 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.